Article Text

Download PDFPDF
Clozapine and chemotherapy: a dangerous couple or a necessary partnership?
  1. Gillian Campbell and
  2. Eugene Wong
  1. Psychiatry, NHS Lanarkshire, Hamilton, UK
  1. Correspondence to Dr Gillian Campbell; gillian.campbell2{at}ggc.scot.nhs.uk

Abstract

A 48-year-old man with a history of schizophrenia was diagnosed with B-cell lymphoma of the small bowel. Neutropaenia occurred secondary to chemotherapy, which led to clozapine being discontinued, which resulted in the deterioration of his mental state, in turn, affecting the treatment of lymphoma. Clozapine was later reintroduced alongside granulocyte colony-stimulating factor, leading to improved mental state without any further incidences of neutropaenia.

  • schizophrenia
  • chemotherapy
  • drugs: psychiatry

Statistics from Altmetric.com

Footnotes

  • Contributors GC (first author) did the literature review and drafted the article. EW supervised writing of article, edited and formatted for submission, made changes for resubmission.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; externally peer-reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.